MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION OMNI-TOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC FUSION OMNI-TOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G31903
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a red biohazard bag with a second device.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.A visual examination of the distal end of the returned device showed that a segment containing part of the cutting wire and the cutting wire securing component has detached and was not provided in the return.The detached portion of cutting wire measures approximately 16mm +3 mm / -4 mm as the remaining attached portion of the cutting wire is 9mm long.The remaining proximal portion of the cutting wire exhibits evidence of a cautery application (blackening of the cutting wire was noted) at the fracture point.Evidence of handle rotation was observed as the text on the handle does not align with the print on the shrink tubing.The catheter has split near the distal end where the anchor exited the catheter.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our visual evaluation of the returned device confirmed the cutting wire is broken.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use caution the user with the following comment: ¿when applying current, ensure cutting wire is completely out of endoscope.Contact of cutting wire with endoscope may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to endoscope.¿ if the sphincterotome is used with excessive electrosurgical current settings provided by the electrosurgical unit, this can contribute to cutting wire breakage.The instructions for use for this sphincterotome direct the user with the comment: ¿before using this device, follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through proper selection, placement, and utilization of the patient return electrode.Ensure a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure.¿ if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this could have contributed to cutting wire breakage.The instructions for use caution the user with the following comment: ¿the elevator should remain open/down when advancing or retracting the sphincterotome.¿ the instructions for use also instructs the user with the comment: ¿advance the tip of the sphincterotome through the cap of the wire guide locking device and continue advancing until it is endoscopically visible.¿ a broken cutting wire can occur if the tip of the device is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿ prior to distribution, all fusion omni-tome sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: a cook representative has been directed to contact the medical facility involved and inform them of the missing part of the cutting wire and the cutting wire securing component that was discovered during the evaluation of the returned device.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion omni-tome.It was initially reported that the cutting wire broke.This was interpreted as cutting wire breaks (w/o detachment).There was no reportable information at this time.Two (2) devices were returned and were evaluated on 10 nov 2025.Upon evaluation it was found that, while device #1 aligned with cutting wire breakage in one location, device #2 was found to have had a portion of the cutting wire, including the anchor, detach and was not provided in the return [subject of this report].According to the initial reporter, a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence and the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION OMNI-TOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key23727783
Report Number1037905-2025-00815
Device Sequence Number10231927
Product Code KNS
UDI-Device Identifier00827002319035
UDI-Public(01)00827002319035(17)280709(10)W4954149
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K172665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31903
Device Catalogue NumberFS-OMNI
Device Lot NumberW4954149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS DUODENOSCOPE
Patient SexUnknown